Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Ive been on 4 months of 20mgs of Roaccutane, of a 12month course. I think the length of time is not realistic for me.

Have most of the nasty side effects.

Hair thinning.

Asthma.

Insomnia.

Joint/Back/Tendon issues.

Erectile problems.

IBS.

Mood Swings

Mild Depression.

Luckily my skin is pretty clear.

But i'm not sure i can do a 12 month course that my Derm wants me on.

Do you think that I could amp it up to 40mgs for 3 months?

Coming this March will be 6 months and i was going to say to my Derm "Dude i cant live with these side effects lets just up the dose and finish sooner"

Any suggestions?

Cheers

Share this post


Link to post
Share on other sites

Ive been on 4 months of 20mgs of Roaccutane, of a 12month course. I think the length of time is not realistic for me.

Have most of the nasty side effects.

Hair thinning.

Asthma.

Insomnia.

Joint/Back/Tendon issues.

Erectile problems.

IBS.

Mood Swings

Mild Depression.

Luckily my skin is pretty clear.

But i'm not sure i can do a 12 month course that my Derm wants me on.

Do you think that I could amp it up to 40mgs for 3 months?

Coming this March will be 6 months and i was going to say to my Derm "Dude i cant live with these side effects lets just up the dose and finish sooner"

Any suggestions?

Cheers

Usually the low dose route is to help minimize the side effects, but it seems like that is not working for you :( Unfortunately if you up the dosage more to get off accutane sooner, the side effects may likely be worse, which is something you definitely do not want. I wonder if you can discuss with your doc taking a pill every other day?

Share this post


Link to post
Share on other sites

Firstly, thank you for your response. :)

I can handle the current side effects but a whole year of it maybe not.

Im just being realistic.

My Doc did say 8-10 months ideally but 12 to really knock it on the head.

Maybe i'll do the 10 and be done with it and pray i clear up.

Thanks again

Share this post


Link to post
Share on other sites

Same here. 20mg on 3 months and having side effects like you,IBS and hair thinning. Mine is suppose to be a 11 month course but due to side effects i am currently on 20mg every other day but to achieve the so call effective accumulated dosage the whole course might have to stretch to a longer duration. Sigh. I can take the IBS but hair thinning is really a headache issue to tackle.

Share this post


Link to post
Share on other sites

I hate the aches and pains myself. I used to gym it every day and hate not being able to exercise as much.

Anyway, id be complaining that i had break out so i guess i should just shut up.

Lets hope we make it through.

:)

Share this post


Link to post
Share on other sites

Mate I'd be off Accutane in a second if I had all those side-effects.. are you sure they're being caused by Accutane?

Especially the erictile problems. I fucking hate my skin but I sure as hell don't hate fucking :D

Edited by vincevega

Share this post


Link to post
Share on other sites

Ive been taking 10mg for 4 weeks since i was so damn afraid of initial breakouts...seems like its working...not much of breakouts so far

Share this post


Link to post
Share on other sites

I was on 30mg a day for a month and now my doc has asked me to take 20mg for the next 5 months. I guess i must be on a really really low dosage.

Nah, that's not a low dose at all compared to some.

Some people are on 10 mg a week. Others on 5mg/day, others on 10 mg every other day, etc. 20 mg a day is lower than usual but it's not that low.

Share this post


Link to post
Share on other sites

I was on 30mg a day for a month and now my doc has asked me to take 20mg for the next 5 months. I guess i must be on a really really low dosage.

Nah, that's not a low dose at all compared to some.

Some people are on 10 mg a week. Others on 5mg/day, others on 10 mg every other day, etc. 20 mg a day is lower than usual but it's not that low.

Ohh really? Thanks for letting me know.. I was under the impression my dosage was low.. and because of that I have a higher chance of relapsing.

Share this post


Link to post
Share on other sites

In Australia. They start you on 20mgs.

Plus im not on it for Acne/Vulgaris i have Acne/Rosacea. Big difference to regular acne.

I have pretty bad IB when i started on 30 mgs.

Lasted for 3 months.

I still get break out and im 4 months in...

Oh well.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×